Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 212, NWS Springfield, MO

October 8, 2007Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 2:51 PM CDT for Oregon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Oct 8, 2007, 3:22 PM CDT
In force
31 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Oregon County, MO

The radar

The Springfield radar (KSGF), 186 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 081952
SVRSGF
MOC149-082045-
/O.NEW.KSGF.SV.W.0212.071008T1951Z-071008T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT MON OCT 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 345 PM CDT.

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ROVER...OR 11 MILES NORTH OF THAYER...
  MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTON BY 345 PM CDT.

THE TOWNS OF THOMASVILLE AND GREER ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3686 9124 3663 9119 3659 9167 3676 9168
TIME...MOT...LOC 1951Z 253DEG 9KT 3669 9157

$$

WISE
1 follow-up statement
000 
WWUS53 KSGF 082022
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT MON OCT 8 2007

MOC149-082032-
/O.CAN.KSGF.SV.W.0212.000000T0000Z-071008T2045Z/
OREGON MO-
322 PM CDT MON OCT 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OREGON COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3686 9124 3663 9119 3659 9167 3676 9168
TIME...MOT...LOC 2022Z 253DEG 9KT 3671 9148

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 8, 2:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON OCT 8 2007

.DISCUSSION...

MAIN FORECAST CONCERN WILL BE PRECIPITATION CHANCES THIS
EVENING AS A COLD FRONT CONTINUES TO MARCH THROUGH THE REGION.
TEMPERATURES WILL ALSO BE SOMEWHAT TRICKY THIS WEEK.

TONIGHT...A SURFACE COLD FRONT WILL CLEAR SOUTH CENTRAL MISSOURI
EARLY THIS EVENING. AM STILL EXPECTING SHOWERS AND THUNDERSTORMS
ALONG THE ELEVATED FRONT EARLY THIS EVENING...WHICH MAY BE AIDED
BY AN UPPER LEVEL SHORT WAVE TROUGH QUICKLY TRAVERSING THE REGION.
ANY REMAINING PRECIPITATION SHOULD PUSH OUT OF SOUTH CENTRAL
MISSOURI BY ABOUT 06Z. SKIES WILL CLEAR FROM NORTHWEST TO
SOUTHEAST...ALLOWING MANY AREAS OF THE OZARKS TO COOL INTO THE
LOWER 50S.

TUESDAY THROUGH FRIDAY NIGHT...A STRONG UPPER LEVEL CLOSED LOW
WILL DROP SOUTHEAST ACROSS THE EASTERN GREAT LAKES AND OHIO
VALLEY. THIS WILL PUT THE OZARKS IN A GENERAL CYCLONIC NORTHWEST
FLOW ALOFT. THIS REGIME WILL ALSO FAVOR WEAK REINFORCING SHOTS OF
COOLER AIR...THE FIRST OF WHICH IS DUE TUESDAY NIGHT OR WEDNESDAY.
MAV/MEX GUIDANCE SEEMS AWFULLY WARM GIVEN CONDITIONAL
CLIMATOLOGY...SO HAVE GONE CLOSER TO COOLER MET GUIDANCE. THERE
WILL BE A DECENT TEMPERATURE GRADIENT AS AREAS OF CENTRAL MISSOURI
REMAIN IN THE 60S FOR HIGHS STARTING WEDNESDAY...WITH HIGHS IN THE
LOWER TO MIDDLE 70S OVER PARTS OF SOUTHWEST MISSOURI. THERE IS
REALLY NO SHOT AT PRECIPITATION WITH THIS SETUP.

NEXT WEEKEND...AN AMPLIFIED TROUGH WILL PUSH ACROSS THE WESTERN
UNITED STATES. THE MAIN ENERGY IN THIS TROUGH IS EXPECTED TO SHIFT
NORTHEAST INTO THE NORTHERN AND CENTRAL PLAINS BY MONDAY. THIS
WILL LEAD TO A RETURN FLOW AND A BRIEF WARM UP ACROSS THE OZARKS.
INCREASING MOISTURE UNDER A DIFFLUENT FLOW ALOFT AND DEVELOPING
LOW LEVEL JET YIELD LOW POPS FOR THE PERIOD.

SCHAUMANN

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND
DEPARTING COLD FRONT AND VARY CIG/VIS LEVELS FOR THE AFTERNOON.
BAND OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TO MOVED EASTWARD
AWAY FROM JLN AND THROUGH SGF DURING THE EARLY AFTERNOON HOURS.
CIGS ASSOCIATED WITH THE RAINFALL WILL VARY FROM IFR TO LOW END
MVFR. A MINOR BREAK IN THE LOW OVERCAST HAS BEEN OBSERVED OVER JLN
THE PAST HOUR OR SO...HOWEVER BASED ON UPSTREAM OBS ANOTHER SMALL
AREA OF MVFR CIGS SHOULD SPREAD ACROSS JLN OVER THE NEXT COUPLE OF
HOURS. THIS PROGRESSIVE SYSTEM SHOULD HEAD EAST AND IMPROVING
CONDITIONS ARE EXPECTED FROM LATE AFTERNOON ONWARD. BY TONIGHT
CLEARING IS EXPECTED. CONFIDENCE IS LOW ON ANY EARLY MORNING MVFR
FOG GIVEN DRYING IN THE LOW LEVELS AND FUTURE FORECASTS WILL NEED
TO MONITOR ANY POTENTIAL.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 8, 12:59 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON OCT 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1259 PM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH
  LOCALLY HEAVY RAIN POSSIBLE. HAIL TO THE SIZE OF DIMES AND
  WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER
  STORMS INTO EARLY THIS EVENING...MAINLY EAST OF A VICHY TO
  BRANSON LINE. ISOLATED AREAS OF FLOODING WILL ALSO BE
  POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS
  WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE/SCHAUMANN

In the hours before

Local storm report, Oct 8, 11:49 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
10/08/2007                   NEWTON             MO   EMERGENCY MNGR

            STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
            OF NEOSHO.

&&

EVENT NUMBER 00008

BLB
Special weather statement, Oct 8, 12:16 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT MON OCT 8 2007

MOZ095-096-081745-
CHRISTIAN MO-DOUGLAS MO-
1216 PM CDT MON OCT 8 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN
DOUGLAS COUNTIES UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6
MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR
ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES
SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15
MPH.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN
AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD...
DOGWOOD AND GOODHOPE.

WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED
WITH THESE STORMS.

GAGAN
Local storm report, Oct 8, 1:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
10/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            STREETS REMAIN FLOODED WITHIN NEOSHO CITY LIMITS.

&&

EVENT NUMBER 00009

BLB
Local storm report, Oct 8, 1:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT MON OCT 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     5 E ISABELLA            36.58N 92.52W
10/08/2007  E50.00 MPH       OZARK              MO   LAW ENFORCEMENT

            50 MPH WINDS ESTIMATED AT BRYANT FIREHOUSE.

&&

JSS
Local storm report, Oct 8, 2:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     4 SW GAINESVILLE        36.56N  92.48W
10/08/2007                   OZARK              MO   LAW ENFORCEMENT

            TREE BLOWN DOWN OVER HWY 5 NORTH OF W HIGHWAY.

&&

EVENT NUMBER 00010

BLB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:49 AM CDTFlash Flood WarningSGFNewton3 hr
Oct 8, 12:42 PM CDTSevere Thunderstorm WarningSGFTaney34 min
Oct 8, 1:15 PM CDTSevere Thunderstorm WarningSGFOzark75 min
Oct 8, 2:40 PM CDTFlash Flood WarningSGFShannon6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.